×

Existence of solutions and of multiple solutions for nonlinear nonsmooth periodic systems. (English) Zbl 1080.34532

Summary: We examine nonlinear periodic systems driven by the vectorial \(p\)-Laplacian and with a nondifferentiable, locally Lipschitz nonlinearity. Our approach is based on the nonsmooth critical point theory and uses the subdifferential theory for locally Lipschitz functions. We prove existence and multiplicity results for the “sublinear” problem. For the semilinear problem (i.e., \(p = 2\)) using a nonsmooth multidimensional version of the Ambrosetti-Rabinowitz condition, we prove an existence theorem for the “superlinear” problem. Our work generalizes some recent results of C.-L. Tang [Proc. Am. Math. Soc. 126, 3263-3270 (1998; Zbl 0902.34036)].

MSC:

34C25 Periodic solutions to ordinary differential equations

Citations:

Zbl 0902.34036
PDF BibTeX XML Cite
Full Text: DOI EuDML

References:

[1] H. Brezis and L. Nirenberg: Remarks on finding critical points. Comm. Pure. Appl. Math. 44 (1991), 939-963. · Zbl 0751.58006
[2] K. C. Chang: Variational methods for nondifferentiable functionals and their applications to partial differential equations. J. Math. Anal. Appl. 80 (1981), 102-129. · Zbl 0487.49027
[3] F. H. Clarke: Optimization and Nonsmooth Analysis. Wiley, New York, 1983. · Zbl 0582.49001
[4] S. Hu and N. S. Papageorgiou: Handbook of Multivalued Analysis. Volume I: Theory. Kluwer, Dordrecht, 1997. · Zbl 0887.47001
[5] S. Hu and N. S. Papageorgiou: Handbook of Multivalued Analysis. Volume II: Applications. Kluwer, Dordrecht, 1997. · Zbl 0887.47001
[6] N. Kourogenis and N. S. Papageorgiou: Nonsmooth critical point theory and nonlinear elliptic equations at resonance. J. Austral. Math. Soc. (Series A) 69 (2000), 245-271. · Zbl 0964.35055
[7] N. Kourogenis and N. S. Papageorgiou: Periodic solutions for quasilinear differential equations with discontinuous nonlinearities. Acta. Sci. Math. (Szeged) 65 (1999), 529-542. · Zbl 0996.34031
[8] G. Lebourg: Valeur moyenne pour gradient généralisé. CRAS Paris 281 (1975), 795-797. · Zbl 0317.46034
[9] J. Mawhin and M. Willem: Critical Point Theory and Hamiltonian Systems. Springer-Verlag, Berlin, 1989. · Zbl 0676.58017
[10] Z. Naniewicz and P. Panagiotopoulos: Mathematical Theory of Hemivariational Inequalities and Applications. Marcel Dekker, New York, 1994. · Zbl 0968.49008
[11] P. Rabinowitz: Minimax Methods in Critical Point Theory with Applications to Differential Equations. Conference Board of the Mathematical Sciences, Regional Conference Series in Mathematics, No.45. AMS, Providence, 1986. · Zbl 0609.58002
[12] C. L. Tang: Periodic solutions for nonautonomous second order systems with sublinear nonlinearity. Proc. AMS 126 (1998), 3263-3270. · Zbl 0902.34036
[13] C. L. Tang: Existence and multiplicity of periodic solutions for nonautonomous second order systems. Nonlin. Anal. 32 (1998), 299-304. · Zbl 0949.34032
[14] J. P. Aubin and H. Frankowska: Set-Valued Analysis. Birkhäuser-Verlag, Boston, 1990. · Zbl 0713.49021
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.